Alert archive / Missouri / Tornado Warnings in 2008
Tornado Warning 179, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Sep 11, 2008, 7:56 PM CDT for Shannon County, Texas County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2008, 7:56 PM CDT (00:56 UTC)
- Expired
- Sep 11, 2008, 8:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 146 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KSGF 120056 TORSGF MOC203-215-120130- /O.NEW.KSGF.TO.W.0179.080912T0056Z-080912T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 756 PM CDT THU SEP 11 2008 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI... WEST CENTRAL SHANNON COUNTY IN SOUTH CENTRAL MISSOURI... * UNTIL 830 PM CDT. * AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 10 MILES NORTHEAST OF WILLOW SPRINGS...MOVING NORTHEAST AT 12 MPH. * THE TORNADO WILL BE NEAR... 6 MILES WEST OF SUMMERSVILLE BY 830 PM CDT. THE TOWNS OF ARROLL AND EUNICE ARE ALSO IN THE PATH OF THIS TORNADIC STORM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. LAT...LON 3730 9164 3711 9155 3706 9197 3719 9197 TIME...MOT...LOC 0056Z 242DEG 11KT 3712 9188 $$ BARJENBRUCH
1 follow-up statement
000
WWUS53 KSGF 120111
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
811 PM CDT THU SEP 11 2008
MOC203-215-120130-
/O.CON.KSGF.TO.W.0179.000000T0000Z-080912T0130Z/
SHANNON MO-TEXAS MO-
811 PM CDT THU SEP 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHEASTERN TEXAS AND WEST CENTRAL SHANNON COUNTIES...
AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO NEAR CLEAR SPRINGS...OR 11 MILES NORTHEAST OF
WILLOW SPRINGS...MOVING EAST AT 13 MPH.
THIS TORNADO WILL BE NEAR...
6 MILES WEST OF SUMMERSVILLE BY 830 PM CDT.
THE TOWN OF ARROLL IS IN THE PATH OF THIS TORNADO.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW. IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
LAT...LON 3711 9155 3708 9189 3721 9192 3724 9184
3724 9183 3726 9176 3726 9175 3728 9173
3730 9164
TIME...MOT...LOC 0111Z 249DEG 11KT 3713 9183
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Sep 11, 7:14 PM CDT, 42 minutes earlier.
Area forecast discussion, Sep 11, 7:14 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 714 PM CDT THU SEP 11 2008 ...UPDATE TO AVIATION... .DISCUSSION... SHORT TERM (THROUGH FRIDAY MORNING)... THE BEGINNING OF A WET WEEKEND IS UNDERWAY AS ONGOING RAINFALL ASSOCIATED WITH WARM AIR AND MOISTURE ADVECTION FROM THE SOUTH WILL CONTINUE TO PUMP FUEL FOR RAINFALL INTO THE REGION. IN ADDITION TO THE LOW LEVEL MOISTURE MOVING INTO THE REGION...A NICE TROPICAL FEED OF MOISTURE IN THE SOUTHWEST FLOW FROM LOWELL...IS CONTINUING TO BRING RELATIVELY DEEP MOISTURE INTO THE CENTER OF THE COUNTRY AS WELL. PLENTY OF MOISTURE AND DECENT ISENTROPIC LIFT WITH CONDENSATION PRESSURE DEFICITS LESS THAN 20MB ACROSS CENTRAL MISSOURI SHOULD KEEP THE RAINFALL MACHINE RUNNING INTO FRIDAY. WHILE NOT EXPECTING ANY HEAVY RAINFALL INTO FRIDAY...THIS WILL ONLY HELP TO SET THE STAGE FOR THE WEEKENDS RAIN BY SATURATING ALREADY WET GROUND. HATCH LONG TERM (FRIDAY THROUGH THURSDAY)... THE MAIN FORECAST CONCERNS INCLUDE JUST HOW MUCH RAIN WILL FALL AND OVER WHAT TIME PERIOD AS A COLD FRONT AND HURRICANE REMNANTS WILL BOTH AFFECT THE CWA. EXPECT THE FRONTAL BOUNDARY TO REMAIN NORTHWEST OF THE CWA THROUGH EARLY SATURDAY. THIS FRONT HAS AMPLE MOISTURE AND LIFT TO WORK WITH AND WILL PRODUCE SOME VERY HEFTY RAINS. WHILE ITS CURRENT POSITION IS PROVIDING SOME DECENT RAIN TO PORTIONS OF THE CWA...EXPECT THAT THE APPROACHING SHORT WAVE TROUGH FROM THE WEST AS WELL AS THE EFFECTS OF HURRICANE IKE WILL ACT TO ACTUALLY PULL THE FRONTAL BOUNDARY AND MUCH OF ITS ASSOCIATED PRECIP FURTHER NORTH. THUS HAVE LOWERED POPS AND QPF AMOUNTS FOR MUCH OF THE CWA THROUGH SAT MORNING. EVEN WITHOUT THE DIRECT FRONTAL INFLUENCE...MAY HAVE TO WATCH FOR THUNDERSTORM DEVELOPMENT FRIDAY AFTERNOON AS TEMPERATURES WARM INTO THE MID 80S. WE MAY BECOME UNSTABLE ENOUGH TO SET A FEW STORMS OFF WAY OUT AHEAD OF THE BOUNDARY ITSELF. A SECONDARY SHORT WAVE WILL MOVE ACROSS THE NORTHERN PLAINS ON SATURDAY...HELPING TO PROPEL THE COLD FRONT TO THE SOUTH. THIS WILL ESSENTIALLY BRING THE PRECIPITATION ALONG WITH IT. AS THE FRONT WORKS SOUTH...IT WILL HAVE AN INCREASINGLY TROPICAL AIRMASS TO WORK WITH AS THE REMNANTS OF HURRICANE IKE MOVE UP INTO THE REGION. EXPECT WIDESPREAD HEAVY RAIN WITH THIS SYSTEM... PARTICULARLY BETWEEN 06Z SUNDAY AND 00Z MONDAY. THE SYSTEM SHOULD BE ACCELERATING AND SCOOT ON OUT BY MONDAY AFTERNOON. DESPITE THE ACCELERATION...RAINFALL RATES WILL BE QUITE HIGH AND AM A EXPECTING WIDESPREAD 4 TO 7 INCHES OF RAIN WITH MAXIMUM RATES APPROACHING 3 INCHES PER 6 HOURS. TEMPERATURES WILL BE QUITE COOL IN THE WAKE OF THE COLD FRONT...BUT DRY WEATHER LOOKS TO RETURN FOR THE REMAINDER OF THE FORECAST PERIOD. TEMPERATURES ON TUESDAY ARE OF PARTICULAR CONCERN AS THEY MAY DROP SUBSTANTIALLY DEPENDING ON THE OVERALL TIMING AND STRENGTH OF AN AREA OF SURFACE HIGH PRESSURE BUILDING IN. BARJENBRUCH && .AVIATION... FOR THE 00Z TAF CYCLE...SCATTERED SHOWERS WILL CONTINUE FOR THE REMAINDER OF TONIGHT. MVFR CONDITIONS WILL BE COMMON THIS EVENING...WITH SOME BRIEF IFR POSSIBLE AT KJLN. IFR CONDITIONS WILL BECOME MORE PREVALENT LATER TONIGHT WITH VISIBILITIES AND CEILINGS DROPPING. FLIGHT CONDITIONS WILL THEN IMPROVE BY MID MORNING ON FRIDAY. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 11, 4:30 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 430 PM CDT THU SEP 11 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-122130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 430 PM CDT THU SEP 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE MAY BE ABLE TO BECOME SEVERE LATE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS...MAINLY ALONG AND SOUTH OF A ROLLA...TO OZARK...TO CASSVILLE LINE. ISOLATED TORNADOES...HAIL TO THE SIZE OF QUARTERS...AND THUNDERSTORM WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT IS EXPECTED TO DROP SOUTH AND STALL ACROSS CENTRAL MISSOURI ON FRIDAY. THIS STATIONARY FRONT WILL THEN BE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT. THOUGH WIDE SPREAD SEVERE WEATHER IS NOT EXPECTED ON FRIDAY...IF ENOUGH INSTABILITY CAN DEVELOP ACROSS THE AREA...A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE. HEAVY RAINFALL AND THE POTENTIAL OF FLOODING IS LIKELY THROUGH THE UPCOMING WEEKEND. PLEASE SEE THE LATEST FLOOD POTENTIAL OUTLOOK FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE EVENING ALONG AND SOUTH OF A ROLLA...TO OZARK...TO CASSVILLE LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BARJENBRUCH
In the hours before
Local storm report, Sep 11, 7:23 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 PM CDT THU SEP 11 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0630 PM TORNADO 2 SW CABOOL 37.10N 92.13W
09/11/2008 TEXAS MO TRAINED SPOTTER
REPORTS OF MULTIPLE ROPE TORNADOES TO THE SOUTH AND
WEST OF CABOOL.
&&
JSSLocal storm report, Sep 11, 7:46 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
746 PM CDT THU SEP 11 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0719 PM TORNADO 5 W WILLOW SPRINGS 36.99N 92.06W
09/11/2008 HOWELL MO TRAINED SPOTTER
&&
KARDELLLocal storm report, Sep 11, 7:48 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
748 PM CDT THU SEP 11 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0630 PM TORNADO 1 S CABOOL 37.11N 92.10W
09/11/2008 TEXAS MO TRAINED SPOTTER
&&
CORRECTED LOCATION...REMARKS
KARDELLLocal storm report, Sep 11, 7:52 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 PM CDT THU SEP 11 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0630 PM TORNADO 4 SW CABOOL 37.09N 92.14W
09/11/2008 TEXAS MO TRAINED SPOTTER
&&
KARDELLLocal storm report, Sep 11, 7:55 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 PM CDT THU SEP 11 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0652 PM TORNADO 1 N CABOOL 37.14N 92.10W
09/11/2008 TEXAS MO TRAINED SPOTTER
&&
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:24 PM CDT | Tornado Warning | SGF | Howell, Texas | 36 min |
| Sep 11, 7:27 PM CDT | Tornado Warning | SGF | Ozark | 33 min |
| Sep 11, 7:37 PM CDT | Tornado Warning | SGF | Douglas | 25 min |
| Sep 11, 8:28 PM CDT | Tornado Warning | SGF | Shannon, Texas | 32 min |
| Sep 11, 9:08 PM CDT | Tornado Warning | SGF | Barry | 52 min |
| Sep 12, 4:10 AM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| Sep 12, 11:02 AM CDT | Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 45 hr |
Nearby
Tornado Warnings in Missouri, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.